Alert archive / Illinois / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS Lincoln, IL

April 11, 2021Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this areal flood advisory at Apr 11, 2021, 11:33 AM CDT for Fulton County, Knox County, Illinois. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 11:33 AM CDT (16:33 UTC)
Expired
Apr 11, 2021, 3:30 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Fulton County, IL, Knox County, IL

The radar

The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WGUS83 KILX 111633
FLSILX

Flood Advisory
National Weather Service Lincoln IL
1133 AM CDT Sun Apr 11 2021

ILC057-095-112030-
/O.NEW.KILX.FA.Y.0002.210411T1633Z-210411T2030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Knox IL-
1133 AM CDT Sun Apr 11 2021

The National Weather Service in Lincoln has issued a

* Flood Advisory for...
  Northeastern Fulton County in west central Illinois...
  Knox County in west central Illinois...

* Until 330 PM CDT.

* At 1133 AM CDT, Doppler radar indicated while the heavy rain heavy 
  rain had moved out of the area, 1 to 3 inches of rain have fallen 
  over the last 24 hours. The heaviest rain occurred over eastern 
  Knox County into the northeast corner of Fulton County. The Knox 
  County sheriff's office reported a foot of standing water on 
  highway 40 just northeast of Galesburg. Other rural areas and some 
  intersections likely have ponding of water as well.

Areas from Altona, south through Dahinda, to near Canton, are most 
likely to see ponding of water lingering into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

&&

LAT...LON 4086 9044 4115 9044 4115 8999 4063 8999
      4058 8996 4054 9009 4068 9024

$$

Geelhart
1 follow-up statement
542 
WGUS83 KILX 112026
FLSILX

Flood Advisory
National Weather Service Lincoln IL
326 PM CDT Sun Apr 11 2021

ILC057-095-112036-
/O.EXP.KILX.FA.Y.0002.000000T0000Z-210411T2030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Knox IL-
326 PM CDT Sun Apr 11 2021

...FLOOD ADVISORY WILL EXPIRE AT 330 PM CDT THIS AFTERNOON FOR 
NORTHEASTERN FULTON AND KNOX COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4086 9044 4115 9044 4115 8999 4063 8999
      4058 8996 4054 9009 4068 9024

$$

Geelhart

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Apr 11, 10:35 AM CDT, 58 minutes earlier.

Area forecast discussion, Apr 11, 10:35 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1035 AM CDT Sun Apr 11 2021

.SYNOPSIS...
Issued at 320 AM CDT Sun Apr 11 2021

Another cloudy and damp day will be observed across central
Illinois as showers persist for much of the day. The rain will
slowly diminish and exit the region this evening, followed by a
return to sunshine and warmer conditions on Monday.

&&

.UPDATE...
Issued at 959 AM CDT Sun Apr 11 2021

A narrow band of moderate rainfall will continue to pivot across
central Illinois through this afternoon. The banded precip is
being fueled by a TROWAL, or a thin tongue of warm air north of
the occluded system. Hi-res models show this band decaying later
this afternoon with moisture struggling to continue wrapping
around the the occluded system as shifts into the eastern Great
Lakes region. Otherwise, the forecast is on track today. Skies
will remain murky as temperatures struggle to warm into the mid
50s.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 320 AM CDT Sun Apr 11 2021

08z/3am surface analysis shows a 992mb low just east of
KBMI...with light to moderate deformation zone rain occuring on
its back side along/west of a Galesburg to Springfield line. As
the low slowly drifts eastward, the band will pivot E/NE across
the KILX CWA as the day progresses. Given the slow nature of the
system, it appears showers will persist for much of the day...but
will gradually dissipate and come to an end along/southwest of a
Galesburg to Taylorville line by late afternoon. Due to overcast
conditions and showers, temperatures will be held in the middle to
upper 50s everywhere except the far S/SW where a drying trend and
a few late peeks of sunshine will boost highs into the lower 60s.
Have lingered PoPs into the evening along/northeast of a
Bloomington to Paris line, then have gone dry across the board
after midnight as skies clear from west to east. Overnight lows
will be in the lower to middle 40s.

.LONG TERM...(Monday through Saturday)
ISSUED AT 320 AM CDT Sun Apr 11 2021

Sunshine will return on Monday, although conditions will be quite
breezy as westerly winds gust 30-35mph from late morning through
the afternoon. High temperatures will range from the upper 50s
northwest of the Illinois River to the upper 60s far southeast
around Lawrenceville. A cold front will settle southward through
Illinois during the day: however, a lack of deep-layer moisture
will ensure a dry passage. After the front departs, a cooler
airmass will settle into the region by mid-week...resulting in
highs mainly in the 50s and overnight lows dropping into the upper
30s and lower 40s. The next chance for precipitation will hold off
until late in the week when an upper trough approaches from the
west. Due to model timing differences and questions about moisture
availability, have included just low chance PoPs for Friday night
and Saturday at this time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 545 AM CDT Sun Apr 11 2021

IFR ceilings and rain will prevail at the central Illinois
terminals for the next several hours before skies gradually clear
from southwest to northeast this evening. Based on satellite
trends and latest HRRR/RAP guidance, have raised ceilings to MVFR
at KPIA by 21z...then further northeast to KBMI/KCMI by 01z.
Ceilings will then dissipate at all sites by mid to late evening.
W/NW winds will gust 20-30kt through the afternoon, then will back
to W/SW and decrease to less 10kt this evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MJA
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Apr 11, 11:05 AM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1105 AM CDT Sun Apr 11 2021

ILZ027-036-040-121100-
Fulton-Knox-Schuyler-
1105 AM CDT Sun Apr 11 2021

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Northwesterly winds will gust 30 to 35 mph through this afternoon,
potentially causing some travel difficulties for high profile
vehicles on north south oriented roadways.

Minor flooding is occurring along the Spoon River at London Mills
and will develop further downstream at Seville by late tonight.
Minor to moderate flooding is occurring along the La Moine River.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Westerly winds will gust 30 to 35 mph on Monday.

Flooding will continue along the Spoon and La Moine Rivers for
the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ028>031-037-038-041>057-061>063-066>068-071>073-121100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-
Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford-
1105 AM CDT Sun Apr 11 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Westerly winds will gust 30-to 35 mph today, potentially causing
some travel difficulties for high profile vehicles on north south
oriented roadways.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Westerly winds will gust 30 to 35 mph on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Local storm report, Apr 11, 8:56 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 S AVON                40.59N 90.44W
04/11/2021  M1.59 INCH       FULTON             IL   CO-OP OBSERVER

            PRAIRIE CITY 2S COOP OBSERVER REPORT.

&&

07
Local storm report, Apr 11, 9:24 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 WNW ALTONA            41.12N 90.20W
04/11/2021  M2.16 INCH       KNOX               IL   COCORAHS

            COCORAHS STATION IL-KX-18 2 WNW ALTONA.

0800 AM     HEAVY RAIN       TOULON                  41.09N 89.87W
04/11/2021  M1.56 INCH       STARK              IL   COCORAHS

            COCORAHS STATION IL-SK-6 TOULON 0.1 WNW.

0700 AM     HEAVY RAIN       1 E ELMWOOD             40.78N 89.95W
04/11/2021  M1.41 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-22 ELMWOOD 0.8 E.

0700 AM     HEAVY RAIN       1 NE TRIVOLI            40.70N 89.88W
04/11/2021  M1.33 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-23 TRIVOLI 0.4 E.

0700 AM     HEAVY RAIN       3 W ALTA                40.82N 89.68W
04/11/2021  M1.10 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-9 DUNLAP 2.6 S.

0845 AM     HEAVY RAIN       3 WNW SMITHFIELD        40.49N 90.34W
04/11/2021  M1.03 INCH       FULTON             IL   MESONET

0700 AM     HEAVY RAIN       1 N ATHENS              39.98N 89.73W
04/11/2021  M1.01 INCH       MENARD             IL   COCORAHS

            COCORAHS STATION IL-ME-9 ATHENS 1.0 N.

0645 AM     HEAVY RAIN       2 WSW HENRY             41.10N 89.38W
04/11/2021  M1.00 INCH       MARSHALL           IL   COCORAHS

            COCORAHS STATION IL-MH-5 HENRY 1.4 SW.

&&
Local storm report, Apr 11, 9:25 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
925 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY RAIN       1 ESE TOULON            41.09N 89.85W
04/11/2021  M1.77 INCH       STARK              IL   COCORAHS

            COCORAHS STATION IL-SK-8 , IL.

0700 AM     HEAVY RAIN       ELMWOOD                 40.78N 89.98W
04/11/2021  M1.47 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-20 , IL.

&&
Local storm report, Apr 11, 10:03 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 S JACKSONVILLE        39.71N 90.23W
04/11/2021  M1.09 INCH       MORGAN             IL   CO-OP OBSERVER

            RAINFALL SINCE 1 AM CDT SATURDAY.

&&

07
Local storm report, Apr 11, 10:26 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HEAVY RAIN       WILLIAMSFIELD           40.93N 90.02W
04/11/2021  M1.60 INCH       KNOX               IL   MESONET

            MESONET STATION AV422 WILLIAMSFIELD.

0800 AM     HEAVY RAIN       1 ENE CANTON            40.56N 90.03W
04/11/2021  M1.46 INCH       FULTON             IL   COCORAHS

            COCORAHS STATION IL-FL-15 CANTON 0.8 ESE.

1019 AM     HEAVY RAIN       3 N SPEER               41.03N 89.65W
04/11/2021  M1.43 INCH       STARK              IL   MESONET

            MESONET STATION FW5696 PUTNAM.

0914 AM     HEAVY RAIN       DELONG                  40.82N 90.31W
04/11/2021  M1.31 INCH       KNOX               IL   MESONET

            MESONET STATION FW5864 DELONG.

1015 AM     HEAVY RAIN       3 WNW EASTON            40.25N 89.88W
04/11/2021  M1.25 INCH       MASON              IL   MESONET

            MESONET STATION 1219D 2 WNW EASTON.

0915 AM     HEAVY RAIN       1 NE ALTA               40.83N 89.62W
04/11/2021  M1.04 INCH       PEORIA             IL   MESONET

            MESONET STATION EW0762 DUNLAP.

0910 AM     HEAVY RAIN       2 WSW FANCY PRAIRIE     39.99N 89.63W
04/11/2021  M1.03 INCH       MENARD             IL   MESONET

            MESONET STATION 9374D 1 W FANCY PRAIRIE.

&&
Local storm report, Apr 11, 10:39 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
04/11/2021  E2.70 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       KNOXVILLE               40.90N 90.29W
04/11/2021  M2.30 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 WNW ALTONA            41.12N 90.20W
04/11/2021  M2.16 INCH       KNOX               IL   COCORAHS

            COCORAHS STATION IL-KX-18 2 WNW ALTONA.

0700 AM     HEAVY RAIN       1 W GALESBURG           40.95N 90.39W
04/11/2021  M2.05 INCH       KNOX               IL   CO-OP OBSERVER

0653 AM     HEAVY RAIN       1 ESE TOULON            41.09N 89.85W
04/11/2021  M1.77 INCH       STARK              IL   COCORAHS

            COCORAHS STATION IL-SK-8 , IL.

0908 AM     HEAVY RAIN       WILLIAMSFIELD           40.93N 90.02W
04/11/2021  M1.60 INCH       KNOX               IL   MESONET

            MESONET STATION AV422 WILLIAMSFIELD.

0700 AM     HEAVY RAIN       5 S AVON                40.59N 90.44W
04/11/2021  M1.59 INCH       FULTON             IL   CO-OP OBSERVER

            PRAIRIE CITY 2S COOP OBSERVER REPORT.

0800 AM     HEAVY RAIN       TOULON                  41.09N 89.87W
04/11/2021  M1.56 INCH       STARK              IL   COCORAHS

            COCORAHS STATION IL-SK-6 TOULON 0.1 WNW.

0700 AM     HEAVY RAIN       ELMWOOD                 40.78N 89.98W
04/11/2021  M1.47 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-20 , IL.

0800 AM     HEAVY RAIN       1 ENE CANTON            40.56N 90.03W
04/11/2021  M1.46 INCH       FULTON             IL   COCORAHS

            COCORAHS STATION IL-FL-15 CANTON 0.8 ESE.

1019 AM     HEAVY RAIN       3 N SPEER               41.03N 89.65W
04/11/2021  M1.43 INCH       STARK              IL   MESONET

            MESONET STATION FW5696 PUTNAM.

0700 AM     HEAVY RAIN       1 E ELMWOOD             40.78N 89.95W
04/11/2021  M1.41 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-22 ELMWOOD 0.8 E.

0700 AM     HEAVY RAIN       AVON                    40.66N 90.44W
04/11/2021  M1.38 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 NE TRIVOLI            40.70N 89.88W
04/11/2021  M1.33 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-23 TRIVOLI 0.4 E.

0914 AM     HEAVY RAIN       DELONG                  40.82N 90.31W
04/11/2021  M1.31 INCH       KNOX               IL   MESONET

            MESONET STATION FW5864 DELONG.

1015 AM     HEAVY RAIN       3 WNW EASTON            40.25N 89.88W
04/11/2021  M1.25 INCH       MASON              IL   MESONET

            MESONET STATION 1219D 2 WNW EASTON.

0115 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
04/10/2021  M1.16 INCH       KNOX               IL   CO-OP OBSERVER

            SINCE 6 AM.

0700 AM     HEAVY RAIN       3 W ALTA                40.82N 89.68W
04/11/2021  M1.10 INCH       PEORIA             IL   COCORAHS

            COCORAHS STATION IL-PR-9 DUNLAP 2.6 S.

0700 AM     HEAVY RAIN       2 S JACKSONVILLE        39.71N 90.23W
04/11/2021  M1.09 INCH       MORGAN             IL   CO-OP OBSERVER

            RAINFALL SINCE 1 AM CDT SATURDAY.

0915 AM     HEAVY RAIN       1 NE ALTA               40.83N 89.62W
04/11/2021  M1.04 INCH       PEORIA             IL   MESONET

            MESONET STATION EW0762 DUNLAP.

0845 AM     HEAVY RAIN       3 WNW SMITHFIELD        40.49N 90.34W
04/11/2021  M1.03 INCH       FULTON             IL   MESONET

0910 AM     HEAVY RAIN       2 WSW FANCY PRAIRIE     39.99N 89.63W
04/11/2021  M1.03 INCH       MENARD             IL   MESONET

            MESONET STATION 9374D 1 W FANCY PRAIRIE.

0700 AM     HEAVY RAIN       1 N ATHENS              39.98N 89.73W
04/11/2021  M1.01 INCH       MENARD             IL   COCORAHS

            COCORAHS STATION IL-ME-9 ATHENS 1.0 N.

0645 AM     HEAVY RAIN       2 WSW HENRY             41.10N 89.38W
04/11/2021  M1.00 INCH       MARSHALL           IL   COCORAHS

            COCORAHS STATION IL-MH-5 HENRY 1.4 SW.

0800 AM     HEAVY RAIN       5 NW PEORIA             40.75N 89.62W
04/11/2021  M1.00 INCH       PEORIA             IL   CO-OP OBSERVER

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:42 PM CDTRiver Flood WarningILXFulton, Knox3 days
Apr 11, 7:29 AM CDTRiver Flood WarningILXFulton3 days

Nearby

Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.